MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-18
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, mildly calcified and moderately tortuous lesion in the proximal left circumflex artery (plcx).The 2.5x18mm xience skypoint stent delivery system (sds) balloon was inflated, however, the balloon ruptured during the first inflation at 8 atmospheres.The sds was mostly contained within the guiding catheter; therefore, was removed with the guiding catheter.Another xience skypoint was used to continue the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.
 
Event or Problem Description
Return device analysis noted the hypotube was separated.Follow up with the account confirmed that the separation was not noted during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material rupture was not confirmed; however, a material separation [of the shaft] was observed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.A conclusive cause for the reported material rupture and observed material separation could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interaction with accessory devices, lesion calcification and tortuosity or insufficient preparation prior to use.Potential causes for a material separation include, but are not limited to, damage during manufacturing, inadvertent mishandling during unpackaging, during preparation or use of the device, interaction with the anatomy and/or accessory devices.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported material rupture.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18256800
Report Number2024168-2023-13384
Device Sequence Number12560590
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public08717648233081
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue Number1804250-18
Device Lot Number3041441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER.
Patient SexUnknown